Dangers of paracetamol

Added: Teng Tweedy - Date: 22.11.2021 06:37 - Views: 39060 - Clicks: 1761

Paracetamol is a commonly used medicine that can help treat pain and reduce a high temperature fever. It's typically used to relieve mild or moderate pain, such as headachestoothache or sprains, and reduce fevers caused by illnesses such as colds and flu. Paracetamol is often recommended as one of the first treatments for pain, as it's safe for most people to take and side effects are rare. You can buy most types of paracetamol from supermarkets or pharmacies. Some types are only available on prescription. In some products, such as cold and flu remedies or certain combination painkillers, paracetamol is combined with other ingredients.

It may be sold under the name paracetamol, or under various brand names which may also contain other ingredients. If you're not Dangers of paracetamol whether you can Dangers of paracetamol paracetamol, check the leaflet that comes with it or ask your pharmacist or doctor for advice. Don't take paracetamol if you've had an allergic reaction to it in the past. Make sure you take paracetamol as directed on the label or leaflet, or as instructed by a health professional.

How much you can take Dangers of paracetamol on your age, your weight, the type of paracetamol you're taking and how strong it is. For example:. Paracetamol should start to work within an hour and the effect usually lasts several hours.

Don't take more than the recommended dose if it isn't relieving your symptoms. Adults can take ibuprofen at the same time if necessary, but this isn't usually recommended for children. Contact your GP or phone NHS 24 service if your symptoms get worse or last more than 3 days despite taking paracetamol. Be careful not to use other medications that contain paracetamol as an ingredient such as some cold and flu remedies while you're taking paracetamol.

Paracetamol can react unpredictably with certain other medications. This can affect how well either medicine works and might increase the risk of side effects. Check the leaflet that comes with your medicine to see if it can be taken with paracetamol. Ask a pharmacist or doctor if you're not sure.

There are no known problems caused by taking paracetamol with any specific foods or by drinking moderate amounts of alcohol while taking paracetamol. Speak to a pharmacist or doctor if you develop any troublesome side effects that you think could be caused by paracetamol. You can also report suspected side effects using the Yellow Card Scheme.

Some people feel sick, vomit or have abdominal tummy pain after taking too much paracetamol, but often there are no obvious symptoms at first. Home Tests and treatments Medicines and medical aids Types of medicine Paracetamol. Introduction Paracetamol is a commonly used medicine that can help treat pain and reduce a high temperature fever.

Types of paracetamol You can buy most types of paracetamol from supermarkets or pharmacies. Paracetamol is available as: tablets or caplets capsules liquid — usually for children soluble tablets tablets that dissolve in water to make a drink suppositories capsules inserted into the back passage an injection given into a vein — normally only used in hospital In some products, such as cold and flu remedies or certain combination painkillers, paracetamol is combined with other ingredients.

Who can take paracetamol Most people can take paracetamol safely, including: pregnant women breastfeeding women children over 2 months of age — lower doses are recommended for young children see How to take paracetamol below If you're not sure whether you can take paracetamol, check the leaflet that comes with it or ask your pharmacist or doctor for advice. Always get advice before taking paracetamol if you: have liver or kidney problems have problems with alcohol, such as long-term alcohol misuse.

How to take paracetamol Make sure you take paracetamol as directed on the label or leaflet, or as instructed by a health professional. For example: Adults can usually take 1 or 2 tablets mg every hours, but shouldn't take more than 4g 8 x mg tablets in the space of 24 hours. Children under 16 need to take a lower dose, depending on their age or weight — check the packet or leaflet, Dangers of paracetamol ask a pharmacist or doctor for advice. For very young children, paracetamol liquid is given using a measuring spoon or an oral syringe. Taking paracetamol with other medicines, food and alcohol Paracetamol can react unpredictably with certain other medications.

It may not be safe to take paracetamol at the same time as: other products containing paracetamol — including combination products where paracetamol is one of the ingredients carbamazepine — used to treat epilepsy and some types of pain colestyramine — used to reduce itchiness caused by primary biliary cirrhosis a type of liver disease imatinib and busulfan — used to treat certain types of cancer ketoconazole — a type of antifungal medicine lixisenatide — used to treat type 2 diabetes metoclopramide — used to relieve nausea and vomiting phenobarbital, phenytoin and primidone — used to control seizures warfarin — used to prevent blood clots Check the leaflet that comes with your medicine to see if it can be taken with paracetamol.

Side effects of paracetamol Side effects from paracetamol are rare but can include: an allergic reactionwhich can cause a rash and swelling flushing, low blood pressure and a fast heartbeat — this can sometimes happen when paracetamol is given in hospital into a vein in your arm blood disorders, such as thrombocytopenia low of platelet cells and leukopenia low of white blood cells liver and kidney damage, if you take too much overdose — this can be fatal in severe cases Speak to a pharmacist or doctor if you develop any troublesome side effects that you think could be caused by paracetamol.

Overdoses of paracetamol Taking too much paracetamol, known as an overdose, can be very dangerous. Accessing medicines self-help guide Visit our self-help guide on accessing medicines if you have difficulty getting the medicines you need. Source: NHS 24 - Opens in new browser window. Last updated:. How can we improve this ?

Address e. Message Maximum of characters. Send feedback. Also on NHS inform. Community content from Health Unlocked - This will open in a new window.

Dangers of paracetamol

email: [email protected] - phone:(625) 105-2700 x 3825

Paracetamol is a pain relief medicine.